Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 7, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Apr 2, 2025, 8:38 AM CDT for 4 states. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 8:38 AM CDT (13:38 UTC)
- Expired
- Apr 2, 2025, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 636 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
973 WWUS74 KSHV 021338 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 838 AM CDT Wed Apr 2 2025 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-030000- /O.NEW.KSHV.WI.Y.0007.250402T1338Z-250403T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Sabine- Including the cities of Clarksville, Homer, Mansfield, Mineola, Jonesboro, Hawkins, Ashdown, San Augustine, Rusk, Pineland, Stamps, Gibsland, Bradley, Naples, Mount Pleasant, Columbia, Midway, Lewisville, Clarks, Olla, Nacogdoches, Monroe, Logansport, Grayson, El Dorado, Jefferson, Magnolia, Coushatta, Colfax, Hemphill, Carthage, Shreveport, Bossier City, Arcadia, Pleasant Hill, Mount Vernon, Lone Star, Zwolle, Ringgold, Dry Prong, Quitman, Henderson, Center, De Queen, Minden, Broken Bow, Martin, Tyler, Hughes Springs, Prescott, Pittsburg, Daingerfield, Jacksonville, Bogata, Winnsboro, Queen City, Bernice, Jena, Stonewall, Atlanta, Natchitoches, Many, Mineral Springs, Linden, Gilmer, Longview, Farmerville, Nashville, Omaha, Lufkin, Winnfield, Idabel, Hope, Dierks, Big Sandy, Montgomery, Ruston, Haynesville, Springhill, Marshall, and Texarkana 838 AM CDT Wed Apr 2 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma, and east and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:49 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 2, 6:49 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
649 AM CDT Wed Apr 2 2025
...New AVIATION...
.SHORT TERM...
(Wednesday through Thursday)
Issued at 442 AM CDT Wed Apr 2 2025
Much warmer and more humid air has quickly spilled back N across
the region compared to just 24 hrs ago, with upper 60s to near 70
degree dewpoints now evident across SE OK/SW AR and areas to the S
across much of N and Cntrl TX and the Lower MS Valley. The latest
sfc analysis indicates a Pacific front now advancing E into Wrn
OK, with a narrow band of convection having recently developed
along this bndry from Ern KS SW into Wrn OK. This convective
development has been a bit slower than previous hi-res model runs,
but should quickly advance E into ECntrl OK while possibly backbuilding
S into portions of N TX by daybreak this morning. The air mass
ahead of this convection remains quite unstable, although capping
is evident in advance of the convection but should erode with the
approach of the front. Deep lyr forcing is expected to persist
across Cntrl/Ern OK into Wrn AR this morning associated with the
lead shortwave trough that will eject NE from the TX Panhandle
into NW OK/KS. Thus, the convection may linger through mid to late
morning as it enters extreme NE TX/SE OK/adjacent SW AR before
weakening.
Meanwhile, the Pacific front should slow by afternoon as it
enters the higher terrain of SE OK/Wrn AR, with the various hi-res
progs suggesting that a weak sfc bndry from the morning
convection will advance farther E into E TX/SW AR this afternoon,
serving as focus for scattered to numerous convection development
by mid to late afternoon as additional forcing aloft per
increasing divergence ahead of the 130-140kt upper jet streak
along the base of the Desert SW longwave trough. The environment
will remain quite unstable this afternoon with MLCape increasing
to 2500-3500 J/kg across the warm/moist sector ahead of the front,
with severe convection expected to develop by mid and late
afternoon from portions of E TX into SW AR/NW LA. Very large
hail, damaging winds, and isolated strong tornadoes are all
possible, with the various guidance suggesting that the convection
will train NE repeatedly over the same areas from far NW LA along
the AR border into Srn AR late this afternoon through the
evening. In fact, the various runs of the HRRR suggest that
locally higher QPF amounts of 3-6 inches are possible across this
area, before diminishing from S to N by mid to late evening as the
greater forcing aloft begins to shift off to the NE.
For this reason, have expanded the Flood Watch for the remainder
of SW AR, and moved the start time to 00Z Thursday to accommodate
the potential earlier onset of flooding along/N of the LA border.
As the deep convection diminishes this evening, the Srly LLJ will
act to increase frontal convergence such that additional
convection should develop along and N of the bndry, aided by
additional large scale forcing that will eject NE across the Srn
Plains overnight ahead of the trough. The various short term
guidance suggests that the sfc front may drift back NNW from the
Red River Valley NE into the Nrn sections of SW into Cntrl AR
Thursday afternoon, but should be close enough to focus a
continued heavy rainfall/flood threat across the Flood Watch area.
General agreement amongst the progs suggest that another
perturbation aloft will eject NE in VC of the front Thursday
afternoon, which would focus at least scattered severe convection
near and SE of the front over the region, with the continued
threat of damaging winds and large hail given the persistent
unstable and sheared air mass in place.
15
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 442 AM CDT Wed Apr 2 2025
The stationary front should linger over the NW sections of the
region Thursday night before possibly retrograding back NW late,
focusing more concentrated convection from areas of N TX across
Cntrl/Ern OK and NW AR Friday morning. This convection should be
forced ESE into the region Friday afternoon during peak heating,
where instability will again be maximized. Thus, a continued
threat for severe convection and heavy rainfall will persist
especially over the NW half of the area, with additional deep
convection developing farther W across much of TX as forcing aloft
increases ahead of the Desert SW longwave trough that will begin
to drift E into the Srn Rockies. This in turn will reinforce the
sfc front back SE as a cold front through the region Saturday as a
piece of longwave trough becomes absorbed into deep troughing
aloft that will dig SE through the Midwest/Great Lakes region.
Thus, the threat for heavy rainfall will increase across the
region, with the potential for the existing Flood Watch to be
expanded farther S across E TX and possibly portions of N LA,
pending on how rainfall totals the next couple of days evolve over
these areas. Severe convection also remains on the table Saturday
as the air mass ahead of the developing MCS destabilizes with
diurnal heating, with the severe/heavy rainfall and flood threats
ending from W to E Saturday night.
Much cooler and drier air will spill SE in wake of the cold fropa
Saturday night, with much below normal temps expected Sunday and
to start the new work week. Some patchy frost can't be ruled out
Monday morning across SE OK/adjacent SW AR as sfc ridging settles
over the region, although a slow warming trend will commence by
Tuesday with the return of S winds. This may be short-lived though
as a reinforcing cold front is progged to move through the area by
midweek with a shortwave trough passage in the NW flow. However,
little time for low level moisture return is expected which should
preclude mention of pops attm.
15
&&
.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Wed Apr 2 2025
For the ArkLaTex terminals, MVFR cigs persist along with gusty
S/SE winds 10-20G30KT as low pressure pushes out into plains.
Showers and thunderstorms lining up with VFR cigs mixing in the
early aftn, slowly moving eastward affecting many terminals until
just after sunset. A stationary corridor of convection may be
ongoing in our area, but slowly lifting back north late Thursday
as another low and the upper trough focus the SW flow over the
ArkLaTex again for Fri/Sat, until fropa early Saturday evening.
/24/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 409 AM CDT Tue Apr 1 2025
Spotter activation will be needed this afternoon and evening for
the potential for severe thunderstorms and flash flooding. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 72 86 72 / 70 60 60 50
MLU 87 72 88 72 / 40 40 40 30
DEQ 77 61 73 63 / 80 80 100 90
TXK 82 67 80 69 / 80 70 90 80
ELD 85 68 83 70 / 80 80 80 60
TYR 81 70 84 71 / 60 30 60 60
GGG 82 71 84 71 / 60 50 60 60
LFK 86 72 87 72 / 40 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from this evening through Sunday morning for ARZ050-
051-059>061-070>073.
LA...None.
OK...Flood Watch from this evening through Sunday morning for OKZ077.
TX...Flood Watch from this evening through Sunday morning for TXZ096-
097.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:49 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| Apr 2, 3:25 PM CDT | Special Weather Statement | SHV | Red River | 35 min |
| Apr 2, 3:47 PM CDT | Special Weather Statement | SHV | Shelby | 43 min |
| Apr 2, 4:00 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Apr 2, 5:10 PM CDT | Special Weather Statement | SHV | Marion | 35 min |
| Apr 2, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 32 min |
| Apr 2, 5:41 PM CDT | Tornado Warning | SHV | Cass, Harrison, Marion | 34 min |
| Apr 2, 5:46 PM CDT | Tornado Warning | SHV | Cass | 21 min |
| Apr 2, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 49 min |
| Apr 2, 6:15 PM CDT | Tornado Warning | SHV | Cass, Marion | 45 min |
| Apr 2, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 45 min |
| Apr 2, 6:41 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 34 min |
| Apr 2, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| Apr 2, 5:55 PM CDT | Tornado Warning | SHV | Columbia | 8 min |
| Apr 2, 6:14 PM CDT | Special Weather Statement | SHV | Nevada | 31 min |
| Apr 2, 6:40 PM CDT | Tornado Warning | SHV | Columbia, Lafayette, Miller, Nevada | 19 min |
| Apr 2, 6:53 PM CDT | Tornado Warning | SHV | Columbia, Lafayette, Miller, Nevada | 52 min |
| Apr 2, 3:57 PM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 33 min |
| Apr 2, 4:19 PM CDT | Special Weather Statement | SHV | De Soto | 26 min |
| Apr 2, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 41 min |
| Apr 2, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 41 min |
| Apr 2, 5:19 PM CDT | Tornado Warning | SHV | Bossier, Claiborne, Webster | 28 min |
| Apr 2, 11:40 AM CDT | Special Weather Statement | SHV | McCurtain | 35 min |
| Apr 2, 1:27 PM CDT | Special Weather Statement | SHV | McCurtain | 33 min |
| Apr 2, 2:15 PM CDT | Special Weather Statement | SHV | McCurtain | 30 min |
Nearby
Wind Advisories in Texas, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.